Alert archive / Texas / Small Craft Advisories in 2019

Small Craft Advisory 53, NWS Brownsville, TX

November 25, 2019

NWS Brownsville, TX issued this small craft advisory at Nov 25, 2019, 2:39 PM CST. It took effect at Nov 26, 2019, 4:00 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2019, 2:39 PM CST (20:39 UTC)
In effect from
Nov 26, 2019, 4:00 AM CST
Expired
Nov 27, 2019, 12:00 AM CST
In force
20 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 2:39 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 25, 2:39 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
239 PM CST Mon Nov 25 2019

.SHORT TERM (Tonight through Tuesday Night):A robust mid-level
trough is expected to move into the 4-Corners region by midnight
moving across the Central Plains Tuesday. This trough will be the
kicker to initiate a sharp narrow low level jet along the Lower
Texas coast and the Western Gulf overnight into Tuesday. Models have
been showing a strong surface inversion over South Texas and as the
boundary layer winds increase from the south tonight a stratus layer
should develop quickly. The increasing clouds and steady moderate
breeze will allow for warmer overnight temperatures with some areas
over the Mid and Lower RGV not dipping below 70 degrees.

Low level jet strengthens after midnight and peaks before Noon
Tuesday. Models suggest S-SW 30-45 knots at 925mb which should
translate to 25-35 mph at the surface. The narrow width of the LLJ
should limit wind advisory conditions to the Lower RGV including
coastal Cameron and Willacy. Some higher gusts may develop over the
Mid Valley locations but not expecting advisory level conditions at
this time. Temperatures should be a few more degree warmer due to a
warmer start and a S-SW (partial downslope component) surface
wind. Highs approaching 90 degrees in a few locations could be
even warmer with some record highs possibly being threatened if
winds veer a bit more southwest and the stratus layer breaks
earlier in the day.

Mid-level trough and surface low pressure scoots off to the
northeast Tuesday night with a cold front gradually sinking
southward. Models do not have this front moving across the northern
tier counties until the very end of the Short term or the beginning
of the Long term. As a result, warm and sultry conditions Tuesday
night and with winds diminishing fog, some possibly dense, may
become a player Wednesday morning.

.LONG TERM (Wednesday through Monday):A deep 500mb closed low
will track across the Central Plains and bring a cold front into
Deep South Texas by Wednesday morning. Models have consistently
hinted that the front will stall across Deep South Texas Wednesday
afternoon, as the surface high behind it quickly moves off to the
northeast and cuts off momentum. Moisture will likely pool along
and ahead of the boundary, as a weak surface low develops. Patchy
fog will be possible across the Lower Rio Grande Valley early
Wednesday as winds lighten. Scattered showers and a few
thunderstorms will be possible through the day Wednesday, so
motorists should plan on possible longer holiday travel times due
to wet roadways. Moisture won't be very deep to allow for
widespread heavy rainfall, so don't expect high accumulations. on
Thursday, the boundary is expected to retreat northward as a warm
front and allow surface flow to strengthen out of the south. This
will start a warming trend through the rest of the week with
above-normal temperatures in the mid to upper 80s. The next storm
system will develop in the Plains and tighten the pressure
gradient along the lower Texas coast Friday afternoon and
Saturday. This will bring the next cold front through Deep South
Texas possibly Saturday night into Sunday morning with a bit more
cooler air heading into early next week.

&&

.MARINE:(Tonight through Tuesday Night):With potent mid-level low
pressure trough approaching NW Texas Tuesday morning the pressure
gradient along the Lower Texas coastal waters and over the Western
Gulf tightens. South strengthen considerable by or shortly after
sunrise with seas building through the day Tuesday. Small Craft
advisories have been posted for the Gulf waters starting at 6 am
and for the Laguna at 9 am. Winds beginning to taper off by 6 pm
as the upper storm system lifts northeast and a weak cold front
move along the coastal bend weakening the pressure gradient.
Higher residual seas could persist for a few more hours Tuesday
evening but overall conditoins should be improving.

(Wednesday through Saturday):An approaching cold front early Wednesday
may bring winds and seas to near Small Craft Advisory levels, but
mainly across the northern waters of Kenedy county. The gradient
will weaken on Thursday as the boundary lifts as a warm front, but
much stronger flow will be possible Friday afternoon through
Saturday, as the next storm system develops in the Plains. Small
Craft Advisories will be possible once again as winds increase and
seas build offshore going into Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  84  72  77 /  10  10  10  40
BROWNSVILLE          70  86  72  82 /   0  10  10  30
HARLINGEN            68  87  69  80 /   0  10  10  40
MCALLEN              69  89  71  79 /   0  10  10  40
RIO GRANDE CITY      66  89  68  77 /   0   0  10  30
SOUTH PADRE ISLAND   71  78  72  74 /  10  10  10  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 11 AM to 5 PM CST Tuesday for TXZ254>257.

GM...Small Craft Advisory for winds from 10 AM to 6 PM CST Tuesday
     for GMZ130-132-135.

     Small Craft Advisory from 6 AM to 6 PM CST Tuesday for GMZ150-
     155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59...Short term
65...Long term
Hazardous weather outlook, Nov 25, 4:08 AM CST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
408 AM CST Mon Nov 25 2019

TXZ248>257-351-353-261015-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
408 AM CST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Patchy shallow fog may be possible through mid morning, especially
across the northern ranchlands and rural areas of the valley.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible along area beaches
from Tuesday through the weekend.

A Wind Advisory may be needed for gusty winds on Tuesday,
especially across the lower Valley and along and east of the I69E
or US 77 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-261015-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
408 AM CST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisories may be needed across the lower Texas
coastal waters Tuesday into Wednesday and again Friday through
the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:39 PM CSTSmall Craft Advisory for WindsBRO27 hr
Nov 25, 2:40 PM CSTWind AdvisoryBROCameron, Willacy26 hr

Nearby

Small Craft Advisories in Texas, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.